Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 172, NWS Pueblo, CO

July 9, 2007Huerfano County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 9, 2007, 2:57 PM MDT for Huerfano County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 2:57 PM MDT (20:57 UTC)
Expired
Jul 9, 2007, 5:00 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-448 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 092058
SVRPUB
COC055-092300-
/O.NEW.KPUB.SV.W.0172.070709T2057Z-070709T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT...

* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES NORTH OF
  GARDNER...OR 39 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD
  THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARISITA.
  WALSENBURG.
  LA VETA.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3793 10507 3791 10524 3731 10511 3754 10461
      3787 10502

$$

METZE
2 follow-up statements
000 
WWUS55 KPUB 092111
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT MON JUL 9 2007

COC055-092300-
/O.CON.KPUB.SV.W.0172.000000T0000Z-070709T2300Z/
HUERFANO CO-
312 PM MDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL HUERFANO COUNTY...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
GARDNER...OR 40 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  GARDNER.
  FARISITA.
  WALSENBURG.
  LA VETA.
  CUCHARA.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3793 10507 3791 10524 3731 10511 3754 10461
      3787 10502

$$

METZE
000 
WWUS55 KPUB 092116
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT MON JUL 9 2007

COC055-092127-
/O.CAN.KPUB.SV.W.0172.000000T0000Z-070709T2300Z/
HUERFANO CO-
317 PM MDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
HUERFANO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3793 10507 3791 10524 3731 10511 3754 10461
      3787 10502

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:48 AM MDT, 11 hours 9 minutes earlier.

Area forecast discussion, Jul 9, 3:48 AM MDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
348 AM MDT MON JUL 9 2007

.SHORT TERM..

(TODAY AND TONIGHT)

CONVECTION IS STILL ON-GOING ACROSS THE FAR SOUTHEAST PLAINS OF THE
STATE AS OF 09Z.  OLD FRONTAL BOUNDARY APPEARS TO HAVE STALLED TO
THE EAST AND SOUTH OF THE FCST AREA...EXTENDING FROM SE KS THROUGH
THE NRN TX PANHANDLE AND BACK INTO NE NM.  BEHIND THE FRONT...HAVENT
YET SEEN A STRONG EASTERLY PUSH TO HELP BACK MOISTURE INTO SE CO.
DEW POINTS ARE STILL IN THE MID 40S TO LOWER 50S WITH HIGHEST
READINGS NEAR THE CO/KS BORDER.  HIGHER DEW POINT AIR IS NOT ALL
THAT FAR AWAY...WITH DEW POINTS IN THE LOWER 60S ACROSS NW KS AND NE
WHERE LARGE CONVECTIVE SYSTEM CONTINUES TO TRANSLATE EASTWARD.  WV
LOOPS SHOW MAIN SHORTWAVE RESPONSIBLE FOR CONVECTION EAST OF US
PUSHING THROUGH CEN/ERN CO ATTM.  DIFFICULT TO SEE ANY WEAK FEATURES
FARTHER WEST THAT MAY BE AFFECTING THE AREA TODAY.  HOWEVER BOTH
GFS/NAM12 HAVE AN ELONGATED LOBE OF H3-H2 POTENTIAL VORTICITY
EXTENDING ACROSS SRN CO BACK TO THE WEST ACROSS NRN UT THIS AFTN SO
THERE COULD BE A SUBTLE FEATURE EMBEDDED IN THE NW FLOW ALOFT.

THUNDERSTORM FCST IS STILL THE TOUGHEST CALL (MAINLY STRENGTH OF
THUNDERSTORMS) AS MUCH WILL HINGE ON HOW QUICKLY HIGHER DEW POINT
AIRMASS CAN ADVECT EASTWARD.  MODELS DONT GIVE THE LOW LVL
EASTERLIES A REALLY STRONG PUSH UNTIL LATER TONIGHT AS THE NEXT
CONVECTIVE COMPLEX DEVELOPS SOMEWHERE ACROSS WRN KS.  (QUITE A BIT
OF DISCREPANCIES IN THE MODELS AS TO WHERE THIS MCS WILL DEVELOP.)
MODELS SUGGEST AFTN DEW POINTS ACROSS THE SE PLAINS MAY ONLY BE IN
THE UPPER 40S TO LOWER 50S...WITH SOME NEAR 60 DEW POINTS LURKING
JUST ACROSS THE CO/KS BORDER. SO THE LOWER DEW POINTS LEADS TO LOWER
CAPE VALUES TODAY THAN RUNS SUGGESTED OVER THE PAST FEW DAYS. NAM12
SBCAPE VALUES RANGE FROM 700 J/KG TO POCKETS OF 1500 J/KG...WITH 0-6
KM SHEARS AROUND 25-30 KTS DEPENDING ON THE MODEL.
OVERALL...POTENTIAL FOR SVR WEATHER LOOKS MARGINAL...THOUGH CANT
COMPLETELY RULE IT OUT.  IF HIGHER DEW POINTS CAN ADVECT INTO
EASTERN CO THIS AFTN...THEN CAPES COULD BE HIGHER.  STORM SHOULD
FIRE OVER THE SOUTHEAST MOUNTAINS INITIALLY. NOT MUCH OF CAP OUT
EAST...SO COULD SEE SOME THUNDERSTORM DEVELOPMENT BY LATE AFTN ALONG
OLD OUTFLOW BOUNDARIES WHICH WILL LIKELY BE LURKING AROUND AS
REMNANTS FROM THIS MORNINGS CONVECTION.  WITH THE LOWER FCST SFC DEW
POINTS...DOWNDRAFT CAPES ARE RUNNING AROUND 1200 J/KG...SO GUSTY
OUTFLOW WINDS WILL ALSO BE A THREAT. BOTTOM LINE THINK ONE OR TWO
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE SE
PLAINS...WITH MAIN THREATS BEING HAIL UP TO 1 INCH IN DIAMETER...AND
WIND GUSTS UP TO 60 MPH. MAIN AXIS OF HEAVIER PCPN WILL BE ALONG THE
OLD FRONTAL  BOUNDARY...STALLED OUT TO THE SOUTH AND EAST OF THE
FCST AREA.  WILL KEEP HIGHEST POPS ALONG THE EASTERN SLOPES OF THE
SE MTS AND ALONG THE SRN BORDER.    THUNDERSTORMS SHOULD DIMINISH
SHORTLY AFTER MIDNIGHT THOUGH WILL MAINTAIN SOME LOW GRADE POPS NEAR
THE EASTERN BORDER AFTER 06Z. -KT

.LONG TERM...

(TUESDAY THROUGH SUNDAY)

...SUPERCELL THUNDERSTORMS WITH DESTRUCTIVE HAIL AND A FEW TORNADOES
   LIKELY DURING THIS PERIOD...

A METEOROLOGICAL PATTERN FAVORABLE FOR STRONG ROTATING THUNDERSTORMS
WILL DEVELOP OVER THE FRONT RANGE OF COLORADO DURING THIS PERIOD. AT
THIS TIME THE BEST CHANCE OF SUPERCELL THUNDERSTORMS APPEARS TO BE
WED THROUGH FRI. NORTHWEST FLOW PATTERNS SIMILAR TO THIS ONE HAVE
PRODUCED DESTRUCTIVE WIND DRIVEN HAIL UP TO SOFTBALL SIZE ON THE
PALMER DIVIDE AND THE EASTERN PLAINS (MODERN DAY WX RECORDS...SINCE
1995...INDICATE 2 SOFTBALL SIZE HAIL EVENTS HAVE OCCURRED IN EL PASO
COUNTY...TO THE BEST OF MY KNOWLEDGE...BOTH OF THESE EVENTS OCCURRED
UNDER NW FLOW SVR WX PATTERNS...SEE SVR CLIMO SECTION ON NWS PUEBLO
WEB SITE). A FEW TORNADOES DURING THIS PERIOD ARE ALSO LIKELY.

THIS PATTERN IS MORE DANGEROUS THEN MOST DUE TO STORM MOTION.
TYPICALLY SUPERCELLS MOVE IN AN EAST OR EAST-SOUTHEAST DIRECTION.
THIS MOTION WILL MOVE THE STORMS OUT ONTO THE SPARSELY POPULATED
PLAINS. WITH NORTHWEST MID LVL FLOW DEVELOPING THIS WEEK...STORM
MOTION WILL BE SOUTH-SOUTHEAST OR SOUTH. ANY STORMS WHICH DEVELOP
JUST EAST OF THE MOUNTAINS WILL MOVE DOWN THE HIGHLY POPULATED AREAS
OF THE I-25 CORRIDOR. MAJOR POPULATIONS CENTERS OF COLORADO SPRINGS
AND PUEBLO WILL LIKELY BE AFFECTED BY THESE STORMS.

DETAILS...

TUESDAY...THIS DAY MAY BE ACTIVE BUT DUE TO TIMING ISSUES BELIEVE
THE THREAT IS LOWER ON THIS DAY. MAIN REASON IS ANOTHER COOL FRONT
WILL BE MOVING DOWN THE PLAINS DURING THE LATE MORNING OR EARLY
AFTERNOON. THIS MAY HELP STABILIZE THE LLVLS DURING PRIME HEATING
DECREASING...BUT NOT ELIMINATING...THE THREATOF SVR WX ON THIS DAY.
BASED ON CURRENT DATA...IF SVR WX DOES OCCUR...THE BEST CHANCE MAY
BE OVER THE RATON MESA REGION OF THE SE PLAINS.

WEDNESDAY...IF THE GUIDANCE VERIFIES...WE WILL LIKELY SEE
SIGNIFICANT SUPERCELL THUNDERSTORMS AFFECTING THE REGION ON THIS
DAY. MANY FEATURES FAVORABLE FOR ROTATING STORMS WILL BE IN
PLACE...INCLUDING FAVORABLE DEEP LAYER SHEAR (SE WINDS AT THE SFC
AND NW WINS AT MID LVLS)...MODERATE FLOW ALOFT AT MID LVLS (25-35
KTS)...STRONGER FLOW ALOFT (50 KNTS AT 200)...A JET STREAK MOVG
ACROSS THE REGION...SUFFICIENT LLVL MOISTURE (INSTABILITY). I DO NOT
BELIEVE THE CAP WILL BE A CONCERN ON THIS DAY. PATTERN RECOGNITION
IS ALSO IN PLAY AS THIS WILL BE A CLASSIC DOSWELLIAN DAY-2. STORMS
WILL LIKELY FORM SOMEWHERE ON THE PALMER DIVIDE AND THEN MOVE SSE-S
ACROSS THE REGION.

THURSDAY...APPEARS TO BE A REPEAT PERFORMANCE AS NEARLY ALL
PARAMETERS IN PLAY ON WED WILL BE IN PLAY ON THIS DAY. THE ONLY
CHANGE IS WINDS AT MID AND UPPER LVLS WILL BE A BIT WEAKER.

FRIDAY...ALTHOUGH WINDS WILL BE ON THE INCREASE AGAIN ON THIS DAY
THROUGHOUT THE MID AND UPPER LVLS...LLVLS MAY STABILIZE A BIT WITH
ANOTHER FRONTAL PASSAGE...SO THIS MAY DECREASE THE THREAT ON THIS
DAY.

LOOKING AT THE WEEKEND...NOT MUCH CHANGE. NW FLOW AT MID LVLS WILL
CONTINUE AS SE UPSLOPE FLOW CONTINUES AT THE SFC. THIS WILL KEEP THE
THREAT OF STRONGER STORMS OVER THE REGION.

IN A NUTSHELL...WE ARE LIKELY GOING TO SEE SOME PRETTY IMPRESSIVE
ROTATING STORMS OVER THE REGION DURING THIS WEEK...AND THERE IS A
PRETTY GOOD CHANCE THEY ARE GOING TO AFFECT OUR MAJOR POPULATION
CENTERS (I-25 CORRIDOR). ITS A GOOD IDEA TO START THINKING ABOUT SVR
WX PREPAREDNESS (NOAA WEATHER RADIO HAVE BATTERIES?). ALSO...IF YOU
OWN A NICE VEHICLE YOU MAY WISH TO PARK IT IN A PARKING GARAGE WHEN
YOU GO TO WORK (IF YOU HAVE THIS OPTION). ANYTHING THAT YOU HAVE
NICE OUTSIDE THAT YOU DO NOT WANT DESTROYED BY HAIL YOU MAY WANT TO
BRING IN THIS WEEK. HOPEFULLY...NOT TOO MANY GARDENS WILL BE WIPED
OUT BY THESE STORMS. /HODANISH

&&

.AVIATION...

REMNANT CLOUD COVER (VFR CIGS) FROM THUNDERSTORMS ACROSS
KANSAS/NEBRASKA WILL GRADUALLY CLEAR ACROSS THE SOUTHEAST PLAINS
THROUGH THE MORNING.  BY AFTERNOON THUNDERSTORMS ARE EXPECTED TO
REDEVELOP ACROSS THE MOUNTAINS AFTER 18Z...THEN ACROSS THE SE PLAINS
AFTER 20Z.  MVFR TO LOCAL IFR CIGS WILL BE POSSIBLE WITH
THUNDERSTORMS ACROSS THE SE PLAINS WHERE THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING HAIL 1/2 TO 1 INCH IN DIAMETER...HEAVY
RAINFALL...AND OUTFLOW WIND GUSTS UP TO 60 MPH. THE MOUNTAINS AND
HIGH VALLEYS WILL SEE ISOLATED THUNDERSTORMS AFTER 18Z...WITH THE
PRIMARY THREATS BEING LOCALIZED GUSTY OUTFLOW WINDS UP TO 50 MPH.
MAY SEE SOME PATCHY MVFR STRATUS DEVELOP EAST OF THE INTERSTATE 25
CORRIDOR LATE TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/34
Hazardous weather outlook, Jul 9, 6:51 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT MON JUL 9 2007

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON...WITH THUNDERSTORMS
MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS.  ONE OR TWO
STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS
THIS AFTERNOON...WITH HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS
UP TO 60 MPH POSSIBLE.  LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD
TO GROUND LIGHTNING WILL ALSO BE A THREAT WITH THUNDERSTORMS.

ACROSS SOUTH CENTRAL COLORADO...THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS UP TO 50 MPH AND DANGEROUS CLOUD TO
GROUND LIGHTNING...ALONG WITH BRIEF LIGHT RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

...SIGNIFICANT SEVERE WEATHER ACTIVITY WILL BE POSSIBLE THIS
   FORECAST PERIOD...

FROM TUESDAY INTO THE WEEKEND...METEOROLOGICAL CONDITIONS FAVORABLE
FOR SEVERE ROTATING THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE
SOUTHEAST PLAINS. AT THIS TIME THE BEST CHANCE OF SUPERCELL
THUNDERSTORMS APPEARS TO BE WEDNESDAY...THURSDAY AND FRIDAY.

NORTHWEST WIND FLOW AT THE MID LEVELS OF THE ATMOSPHERE AND
SOUTHEAST WINDS AT THE SURFACE...ALONG WITH AMPLE LOW LEVEL MOISTURE
WILL SET THE STAGE FOR SEVERE THUNDERSTORM ACTIVITY THIS WEEK. PAST
HISTORY HAS SHOWN THIS TYPE OF WIND FLOW PATTERN IS FAVORABLE FOR
PRODUCING VERY LARGE WIND DRIVEN HAIL ALONG WITH A FEW
TORNADOES. SINCE STORMS WILL BE MOVING IN A GENERAL SOUTHERLY
DIRECTION...THE THREAT IS HIGHER THAN NORMAL THAT SEVERE WEATHER
WILL AFFECT THE LARGER CITIES ALONG THE INTERSTATE 25 CORRIDOR.

PEOPLE ACROSS ALL OF THE SOUTHEAST COLORADO REGION SHOULD HAVE A
HIGHER THAN NORMAL AWARENESS OF THE WEATHER THIS WEEK INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS
AND PLAINS.

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.